Sertraline-induced ventricular tachycardia

Nishit H. Patel, Harsh Golwala, Stavros Stavrakis, Eliot Schechter

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

Sertraline is a selective serotonin reuptake inhibitor, which is a commonly used drug for major depressive disorder. Most frequently reported adverse effects of sertraline in patients receiving 50-150 mg/d are dry mouth, headache, diarrhea, nausea, vomiting, sweating, and dizziness. We hereby report one of the few cases of sertraline-induced ventricular tachycardia, which has been for the first time objectively assessed by the Naranjo scale. We therefore urge the primary care physicians and the cardiologists to keep sertraline as a possible precipitating factor for evaluation of ventricular tachycardia.

Original languageEnglish (US)
Pages (from-to)e720-e722
JournalAmerican Journal of Therapeutics
Volume20
Issue number6
DOIs
StatePublished - Jan 1 2013
Externally publishedYes

Keywords

  • Naranjo scale
  • Sertraline
  • Ventricular tachycardia

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Sertraline-induced ventricular tachycardia'. Together they form a unique fingerprint.

Cite this